It was brought up in another thread - so I thought I would ask here?
I am on a "beta blocker" to lower my at-rest-heartrate, and I seem to do very poorly at hills in general.
FYI - I can do 30 mile rides (flat) very easily - all my numbers are fine during and after - but *any* hill of any size (some would say 'incline') wipes me out to the point I must stop gasping for breath for 2-4 minutes, then can continue up the hill??
My heart DR simply says my heart is simply in too poor of shape and it won't get any better, but he is also not a cyclist - thrilled that I am doing so, and says I can ride as hard as I like - more is better - but the hill work is what it is - and I have not seen any improvement.
The reason why I am asking (hopefully a doctor that rides) is the beta blocker is used to lock my heartrate to 65-85BPM, is it possible that the beta blocker is the cause rather than me just being really fat and out of shape?
Not that I can change anything if it is the cause, but it might help my peace-of-mind to know?